Two-beam interaction in saturable media

Jens Schjødt-Eriksen, Michel R. Schmidt, Jens Juul Rasmussen, Peter Leth Christiansen, Yuri B. Gaididei

    Research output: Contribution to journalJournal articleResearchpeer-review

    Abstract

    The dynamics of two coupled soliton solutions of the nonlinear Schrodinger equation with a saturable nonlinearity is investigated It is shown by means of a variational method and by direct numerical calculations that two well-separated solitons can orbit around each other, if their initial velocity is equal to a certain critical velocity. For initial velocities below and above this critical velocity the solitons merge and separate, respectively. The analytical calculations are based on the assumption of a large separation distance, and under this assumption numerical simulations confirm the main results. (C) 1998 Elsevier Science B.V.
    Original languageEnglish
    JournalPhysics Letters A
    Volume246
    Issue number5
    Pages (from-to)423-428
    ISSN0375-9601
    DOIs
    Publication statusPublished - 1998

    Cite this

    Schjødt-Eriksen, J., Schmidt, M. R., Juul Rasmussen, J., Christiansen, P. L., & Gaididei, Y. B. (1998). Two-beam interaction in saturable media. Physics Letters A, 246(5), 423-428. https://doi.org/10.1016/S0375-9601(98)00514-3